MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231414
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.(b)(4).The scan submitted for review is a delayed phase exam.No arterial images are available.No pre-implant images are available.There endograft implanted does not appear to make contact with the aortic wall in all locations.There appears to be densities similar to contrast media at various locations within the aortic neck.The available images do not demonstrate a continuous contrast connection between the more proximal aorta and the aneurism sac which is necessary to state the scan submitted supports a type 1endoleak.A cross-section 5mm distal to the proximal edge of the endograft demonstrates no contrast outside the implanted device.These images represent one of two lumbar arteries communicating with the aneurism sac.The lumbar artery (1) appears to measure ~1.77mm.These images represent a second lumbar artery communicating with the aneurism sac.The lumbar artery (2) appears to measure ~1.6-1.9mm.There is no contrast visualized near the aortic bifurcation.This eliminates the option of a type 1b endoleak.The length of the r implanted limb within the r common iliac ~ 3.2cm.The distance from the r implanted limb to the hypogastric artery ~ 4.3cm.The length of the limb within the l common iliac ~2.3cm.The end of the device to the hypogastric distance ~1.6cm.The ima appears to be patent and communicating with the aneurism sac.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that on an unknown date in 2015, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.On (b)(6) 2022, ct imaging detected aneurysm growth of 2 cm (from a 5 cm baseline taken in 2015).It is thought that a type ia, type ib or type ii endoleak are contributing to aneurysm growth.A reintervention was planned for (b)(6) 2022.
 
Additional Manufacturer Narrative
Corrected manufacturing site.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.The imaging evaluation performed by a clinical imaging specialist showed the following: the scan submitted for review is a delayed phase exam.No arterial images are available.No pre-implant images are available.There endograft implanted does not appear to make contact with the aortic wall in all locations.There appears to be densities similar to contrast media at various locations within the aortic neck.The available images do not demonstrate a continuous contrast connection between the more proximal aorta and the aneurysm sac which is necessary to state the scan submitted supports a type i endoleak.A cross-section 5mm distal to the proximal edge of the endograft demonstrates no contrast outside the implanted device.These images represent one of two lumbar arteries communicating with the aneurysm sac.The lumbar artery (1) appears to measure ~1.77mm.These images represent a second lumbar artery communicating with the aneurysm sac.The lumbar artery (2) appears to measure ~1.6-1.9mm.There is no contrast visualized near the aortic bifurcation.This eliminates the option of a type 1b endoleak.The length of the r implanted limb within the r common iliac ~ 3.2cm.The distance from the r implanted limb to the hypogastric artery ~ 4.3cm.The length of the limb within the l common iliac ~2.3cm.The end of the device to the hypogastric distance ~1.6cm.The ima appears to be patent and communicating with the aneurysm sac.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to endoleak.
 
Event or Problem Description
It was reported that on an unknown date in 2015, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.On (b)(6) 2022, ct imaging detected aneurysm growth of 2 cm (from a 5 cm baseline taken in 2015).It is thought that a type ib and type ii endoleak were contributing to aneurysm growth.On (b)(6) 2022, a reintervention was performed and type ib and type ii endoleaks were confirmed.The patient tolerated the procedure.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16061880
Report Number3007284313-2022-02280
Device Sequence Number16655191
Product Code MIH
UDI-Device Identifier00733132622375
UDI-Public00733132622375
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberRLT231414
Device Catalogue NumberRLT231414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer09/14/2023
09/29/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date09/14/2023
09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE® EXCLUDER® AAA ENDOPROSTHESIS - SN: (B)(6).
Outcome Attributed to Adverse Event Other;
Patient SexMale